Alert archive / Kansas / Special Weather Statements in 2022
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Aug 19, 2022, 3:21 PM CDT for Russell County, Kansas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2022, 3:21 PM CDT (20:21 UTC)
- Expired
- Aug 19, 2022, 4:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Wichita, KS
- Hail
- 0.88 in
- Wind
- 40
County Russell County, KS
The radar
The Grand Island radar (KUEX), 149 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -257 J/kg
- Mixed-layer LCL
- 1953 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
931
WWUS83 KICT 192021
SPSICT
Special Weather Statement
National Weather Service Wichita KS
321 PM CDT Fri Aug 19 2022
KSZ032-192115-
Russell KS-
321 PM CDT Fri Aug 19 2022
...A strong thunderstorm will impact portions of central Russell
County through 415 PM CDT...
At 321 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Natoma, or 11 miles northeast of Emmeram, moving
southeast at 25 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Russell, Dorrance, Bunker Hill, Paradise, Wilson State Park, Wilson
Lake and Russell Airport.
This includes Interstate 70 between Mile Markers 186 and 203.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3912 9904 3914 9902 3913 9902 3913 9889
3893 9848 3892 9848 3870 9858 3899 9904
TIME...MOT...LOC 2021Z 308DEG 21KT 3907 9897
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
$$
CRWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Aug 19, 2:42 PM CDT, 39 minutes earlier.
Area forecast discussion, Aug 19, 2:42 PM CDT, 39 minutes before
Area Forecast Discussion National Weather Service Wichita KS 242 PM CDT Fri Aug 19 2022 .SHORT TERM...(This evening through Monday night) Issued at 232 PM CDT Fri Aug 19 2022 Widely scattered showers and a few storms continue across central KS, associated with some very weak mid level moisture transport. This is located just ahead of a weak cold frontal boundary sagging south into central KS. For the late afternoon hours, expect the north central KS cold front to slowly shift S-SE, with some meager instability around 500- 1000 J/kg expected to be located along it. Expecting the atmosphere to slowly become uncapped late this afternoon, for a chance of scattered surface based convection, probably after 21z and certainly by 00z. Bulk shear values associated with the NW flow regime are fairly impressive for this time of year, around 35 to 40 kts, with the NW flow leading to fairly decent directional shear as well. So even with the limited instability, could still see a few strong to marginally severe storms, with quarter size hail and wind gusts to 60 mph the main concerns. Expect areas along and south highway 50 to have the best chance of scattered showers and thunderstorms, as the frontal boundary drops south into south central KS by this evening. Think this convection will be diurnally driven, and begin to wane with the loss of the afternoon heating, but could see a few of the strongest storms linger into the late evening hours across southern KS. Could see a possible uptick in the shower and thunderstorms over southern KS, late tonight, as the frontal boundary lingers over southern KS, with weak low level moisture transport expected over the top of the boundary. Not expecting widespread showers, but certainly a possible increase in coverage. Expect counties along the KS/OK border to continue to have a chance of showers and some embedded thunder on Sat, as the frontal boundary makes slow progress into northern OK. Expect a more widespread heavy rainfall chance across the panhandle of TX and most of OK on Sat, as monsoonal moisture over the SW US, drifts east-northeast across OK for Sat afternoon/evening. But, unfortunately, expect most of this activity to stay south of the forecast area through Sunday. Models suggest the forecast area will stay dry and seasonal for Sunday through Mon, as the lingering heavy rainfall chances in OK, slowly shift southeast into the Ark/La/Tex region. Ketcham .LONG TERM...(Tuesday through Friday) Issued at 232 PM CDT Fri Aug 19 2022 Medium range models suggest that the NW flow pattern will continue to dominate the weather pattern through the middle of next week. This will lead to dry and seasonal conditions continuing for the area with highs in the upper 80 to around 90. Ketcham && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1225 PM CDT Fri Aug 19 2022 VFR conditions are expected through the period. Showers during the early portion of the period will likely give way to thunderstorms. Currently only mention thunder KGBD and KSLN's TAFs where thunder is ongoing at KGBD and higher confidence in thunder this evening for KSLN. Confidence is lower at sites KHUT, && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 66 89 66 88 / 30 20 10 10 Hutchinson 63 89 64 89 / 30 10 10 10 Newton 64 88 63 88 / 30 10 10 10 ElDorado 64 88 64 87 / 30 20 10 10 Winfield-KWLD 66 90 68 87 / 30 20 20 30 Russell 61 88 61 89 / 20 10 10 10 Great Bend 61 87 62 88 / 20 10 10 10 Salina 62 88 61 88 / 30 10 10 10 McPherson 62 88 62 88 / 30 10 10 10 Coffeyville 67 92 68 89 / 30 30 30 30 Chanute 66 90 65 88 / 40 20 20 10 Iola 65 89 64 88 / 50 20 20 10 Parsons-KPPF 66 91 67 89 / 30 20 20 20 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Ketcham LONG TERM...Ketcham AVIATION...CRW
Hazardous weather outlook, Aug 19, 3:20 PM CDT, 1 minute before
Hazardous Weather Outlook National Weather Service Wichita KS 320 PM CDT Fri Aug 19 2022 KSZ032-033-047>053-067>072-082-083-091>096-098>100-202030- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 320 PM CDT Fri Aug 19 2022 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms will be possible late this afternoon into early this evening, with a chance for a few strong to marginally severe storms. The stronger storms will be capable of nickel to quarter size hail and 60 to 65 mph winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A few thunderstorms will be possible Saturday into Saturday evening across far southern and southeast Kansas. Severe storms are not expected with this activity. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated this afternoon or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict RBL/Ketcham
In the hours before
Special weather statement, Aug 19, 3:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
321 PM CDT Fri Aug 19 2022
KSZ032-192115-
Russell KS-
321 PM CDT Fri Aug 19 2022
...A strong thunderstorm will impact portions of central Russell
County through 415 PM CDT...
At 321 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Natoma, or 11 miles northeast of Emmeram, moving
southeast at 25 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Russell, Dorrance, Bunker Hill, Paradise, Wilson State Park, Wilson
Lake and Russell Airport.
This includes Interstate 70 between Mile Markers 186 and 203.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3912 9904 3914 9902 3913 9902 3913 9889
3893 9848 3892 9848 3870 9858 3899 9904
TIME...MOT...LOC 2021Z 308DEG 21KT 3907 9897
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
CRWThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 9:11 AM CDT | Special Weather Statement | ICT | Ellsworth | 49 min |
| Aug 19, 3:07 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 53 min |
| Aug 19, 3:54 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln, Saline | 35 min |
| Aug 19, 4:31 PM CDT | Special Weather Statement | ICT | Ellsworth | 29 min |
| Aug 19, 4:44 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, McPherson, Saline | 46 min |
| Aug 19, 5:18 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion, Saline | 16 min |
| Aug 19, 5:35 PM CDT | Special Weather Statement | ICT | McPherson | 25 min |
| Aug 19, 6:27 PM CDT | Special Weather Statement | ICT | Harvey | 33 min |
| Aug 19, 6:45 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Marion | 45 min |
Nearby
Special Weather Statements in Kansas, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.